Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Child developed red patches and swelling on cheek. Not cured by baby cream. Any treatment?

User rating for this question
Very Good
Answered by

Pediatrician, Cardiology
Practicing since : 2006
Answered : 1447 Questions
Hello doctor, my baby is 9 months old and he has developed red patch on his cheeks alongside the lips and there is bit of swelling. He sometimes do try to rub his hands on the same. I have been applying baby cream on his face to keep it hydrated. And now doctor has advised me to use eumosome cream for coucb use the cream on baby's skin?
Posted Sun, 11 Nov 2012 in Skin Hair and Nails
Answered by Dr. Pradeep Kumar 57 minutes later
Thanks for the query
Atopic dermatitis and Seborrhoeic dermatitis are two most common causes of rashes on face in infancy. Atopic dermatitis is usually allergic in origin. Eumosome the cream prescribed by your doctor contains Clobetasone( topical steroid). Topical steroids are used in management of both atopic and seborrhoeic dermatitis. Already you are using baby cream that contains some kind of emollient. If there is no improvement in the rashes after emollient application then application of topical steroids will surely give good result. Actually these topical antibiotics have very low potential to cause systemic adverse side effects. So don't get afraid of the side effects of steroids.
I would suggest you to consult your doctor and get a serum IgE level done for your baby. This will help in making diagnosis of Atopic dermatitis. Also get a prescription of Mometasone containing cream( instead of clobetasone) because it has a greater anti inflammatory, longer duration of action and lesser side effects. Apply it once a day for 2-3 week. Also try to avoid allergens like pets, dust, smoke, pollens if any. Don't apply oil or any soap on face.
I hope this answers your query well. If you are satisfied then please accept my answer.
I will be happy to answer your further query if any.
Wish him early recovery
With regards
Above answer was peer-reviewed by
Follow-up: Child developed red patches and swelling on cheek. Not cured by baby cream. Any treatment? 45 hours later
Hello doctor, my son since yesterday cold and I am administring him Sinarest AF drops after consulting paedetrician. However since yesterday night he has fever above 100 degrees and for which I am administring him Crocin drops (baby) 0.8 ml since yesterday.
He has little bit of cough as well. Is it ok to administer him both Sinarest AF and Crocin drops parallely? And for cough will both these suffice or do I have to adminster another medicine for cough?
Answered by Dr. Pradeep Kumar 4 hours later

Thanks again for following up.

You can give both Sinarest AF and Crocin simultaneously as compositions of both these medicines are different.

Cold and cough in your son may be due to viral infection or due to allergy.
Allergic cough and cold is common in a child having Atopic dermatitis; but as he is also running fever, viral infection seems more likely than allergy. And as viral infection resolve spontaneously on its own you need not be concerned. Continue the conservative management.

So you can continue Sinarest AF drops and also Crocin when there is fever. In addition, you may also give Zinc syrup for 10 days as it helps in early recovery from cough and cold and put nasal saline drop one drop in each nostril 4-5 times a day to prevent nasal blockade from dried secretion.

Sinarest AF will work for cough also.

You can discuss with your pediatrician for influenza immunisation if not received yet.

Continue feeding and be watchful for danger signs like persistent fever, respiratory distress or decreased feeding.

I hope this will help. Let me know if you have more to discuss; I will be glad to help you.

Wish him early recovery...

Above answer was peer-reviewed by
Follow-up: Child developed red patches and swelling on cheek. Not cured by baby cream. Any treatment? 47 hours later
Thank you Doctor XXXXXXX

As advised I will start giving him Zinc drops earlier as well as I recall doctor prescribed zinc drops when he had cold and fever.

For how many days can I administer him Sinarest AF? His fever has come down now considerably but he still has cold and sometimes he cough.
And today after lunch when he had cough he vomited some food with cough but not all. Is there anything to worry about this?
Answered by Dr. Pradeep Kumar 28 minutes later
Welcome again to HCM

Good to know that your son is doing well. For last two days he is suffering from cough and cold. Viral Sinarest AF drops for 5 more days and Zinc drops minimum for 10 days.

Small amount of regurgitation of feed following cough is normal. So you don't need to worry about this.

Wish him good health
Above answer was peer-reviewed by
Follow-up: Child developed red patches and swelling on cheek. Not cured by baby cream. Any treatment? 39 hours later
Hello doctor, thank you once again. just saw your reply.

Today I haven't administered him Sinarest AF since morning and also gave only one dose yesterday. My child's cough has intensified today after lunch.
He still has running nose and is now coughing a lot. He is breathing bit heavily as well. He is having difficulty in sleeping due to cough and also have not eaten much in lunch. He is also not allowing me to give hin warm water to drink which could help him.
I have given him since morning two dosage (half teaspoon: not sure how many ml!) of Bricanyl syrup which the doctor has advised me earlier.
And yesterday and today I have given him nasoclear two drops in both the nostrils.
Could it be because of nasoclear (if i have given him more than enough) that his cough has intensified?

First is Bricanyl ok in this condition where his cough has intensified and also having difficulty in sleeping?

Second in this condition is it advisable as you suggested earlier to continue with Sinarest AF?

He does not have fever in moring when I checked.
Answered by Dr. Pradeep Kumar 4 hours later

It is not nasoclear which has intensified his cough.

Sinarest AF contains antiallergic and broncodilator. Bricanyl also contains bronchodilator but this is different from the one in Sinarest AF.

Now as his cough has increased and also there is breathing difficulty you should consult your physician for proper clinical and laboratory evaluation. Chances of respiratory problems are more in cases of atopic dermatitis. Even in absence of fever there may be some narrowing of airways that leads to hypoxia( decreased oxygenation) causing respiratory difficulty. In this condition nebulisation may be needed for immediate effect.
I have advised you earlier for his serum IgE levels that will help in his further management.
So I would suggest you to consult your doctor immediately.
Wish him early recovery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor